Combined Use

Avoid the dangers of combined medication use

 

Combined use of opioids and benzodiazepines can be fatal, Faculty of Pain Medicine (ANZCA) and ScriptWise warn

 

 

Hundreds of Australians are dying from accidental drug overdoses each year by combining opioid medications such as codeine and oxycodone with sleeping pills.

 

The potential risks of using and prescribing opioid and benzodiazepine medications are detailed in a joint statement released in the lead-up to international Overdose Awareness Day on August 31.

 

The statement encourages both the medical community and the general public to take action to reduce the number of fatal overdoses involving these medications.

Watch these videos 

To find out more about how to avoid the risks.

MEDIA RELEASE

Combined use of opioids and benzodiazepines can be fatal, Faculty of Pain Medicine (ANZCA) and ScriptWise warn. Read the media release here.

JOINT STATEMENT

Faculty of Pain Medicine (ANZCA) and ScriptWise release statement for patients and health professionals about avoiding combined use. Read the full statement here.

COMMUNITY TOOLKITS

On International Overdose Awareness Day (August 31, ScriptWise is encouraging community members to learn more about how to avoid the harms associated with using high-risk prescription medications. Visit the toolkit for information on prescription opioids here and benzodiazepines here.

If you are concerned about your medication use (or someone you know) make sure to speak with your GP or health professional. You can also visit ScriptWise’s ‘Get Support’ tab.